the journal of Pharmacy Technology the journal of Pharmacy Technology
Abstracts of Back Issues
Home
Home
Back Issues
Author Information
PharmaCE
Acknowledgments
About the journal
Order Form
Customer Service
Advertising Information
Contact Information


ATRIAL FIBRILLATION INDUCED BY ORAL METHYLPREDNISOLONE
Samuel Juni and Moshe Kerstein

To request full article click here.

OBJECTIVE: To report a case of atrial fibrillation (AF) due to oral methylprednisolone.

CASE SUMMARY: A 45-year-old white man with chronic intermittent paroxysmal supraventricular tachycardia (PSVT) reacted to oral methylprednisolone by developing a PSVT episode that elicited an 18-hour episode of AF. AF was resolved by discontinuing methylprednisolone and administering oral nadolol, and no recurrence was reported for 6 years.

DISCUSSION: This appears to be the first published report linking AF to oral methylprednisolone. Based on an analysis of the literature, it is suggested that AF may be triggered by any autonomic paroxysmal event in some individuals. Accepting the clinical evidence linking methylprednisolone to PSVT, the case is elaborated as having involved an initial atrial paroxysmal reaction to the drug, which then triggered AF.

CONCLUSIONS: Clinicians may wish to consider history of arrhythmias, and to monitor them, when prescribing oral methylprednisololne.

J Pharm Technol 2002;18:16-9.

To request full article click here.


Harvey Whitney Books


Harvey Whitney Books

 
 

the journal of Pharmacy Technology
is published by HARVEY WHITNEY BOOKS COMPANY
8044 Montgomery Road, Suite 415, Cincinnati, OH 45236-2919
P.O. Box 42696, Cincinnati, OH 45242-0696 USA
Tel. 513/793-3555, FAX 513/793-3600
Office Hours: 9-5 E.S.T.
Email: jpt@jpharmtechnol.com
All Rights Reserved. Copyright © 1998-